• Kathy Kathy
    September 04, 2008
    osteopenia does it cause pain
    Kathy Kathy
    September 04, 2008

    I asked the nurse that called and told me I had osteopenia soft bones I asked is that what causes pain in my legs? I feel down deep pain in my bones to where the pain is so bad. I am afraid of the effects of Fosamax?

    READ MORE

FROM OUR EXPERTS

  • Pam Flores
    Health Guide
    September 06, 2008
    Pam Flores
    Health Guide
    September 04, 2008

    Hi Kathy:  Osteoporosis/osteopenia doesn't *usually* cause pain until you fracture something.  Fosamax can cause bone pain.  I took Actonel for 15 mos and I had intermittent bone pain which went away when I stopped the Actonel.  As you know Fosamax and Actonel are from the same drug family called bisphosphonates.  If the pain isn't from the med, I would have an x-ray to make sure something else isn't going on.  There are lots of other probs that cause pain, so I would have someone check on it.

     

    Good luck...


FROM OUR COMMUNITY

  • Pam M September 07, 2008
    Pam M
    September 04, 2008
    Hi Kathy:   I Have the same bone pain all the time. I had it before i was put on any meds. They thought it was all in my head until i demanded a bone density test cause i knew what my Chemo would do. They all said oh no your to young so they said ok and then they seen how bad i had Osteo. I am now on Actonal and really the pain is exactly the same! I am on alot of meds to control it so the theries i have heard, myself i really dont know if they are true. But this is from my experience so and all are different . Do as the other great Lady suggested and go get checked out some more.Ask for alot of different testing. I had bone density,  MRI , Altra sounds, Motion x-rays and alot  more. Dont be affraid to demand a second opionion too. I hope you get better soon and Please   :Take Care....Pam READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.